Existence and uniqueness of equilibrium in nonoptimal unbounded infinite horizon economies

Olivier F. Morand, Kevin Reffett

Research output: Contribution to journalArticle

12 Citations (Scopus)

Abstract

In applied work in macroeconomics and finance, nonoptimal infinite horizon economies are often studied in which the state-space is unbounded. Important examples of such economies are single-sector growth models with production externalities, valued fiat money, monopolistic competition, and/or distortionary government taxation. Although sufficient conditions for existence and uniqueness of Markovian equilibrium are well known for the compact state space case, no similar sufficient conditions exist for unbounded growth. This paper provides such a set of sufficient conditions, and presents a computational algorithm that will prove asymptotically consistent when computing Markovian equilibrium.

Original languageEnglish (US)
Pages (from-to)1351-1373
Number of pages23
JournalJournal of Monetary Economics
Volume50
Issue number6
DOIs
StatePublished - Sep 2003

Fingerprint

State space
Uniqueness
Infinite horizon
Production externalities
Finance
Fiat money
Government
Macroeconomics
Monopolistic competition
Taxation
Growth model

Keywords

  • Dynamic models
  • Equilibrium
  • Nonoptimal
  • Unbounded

ASJC Scopus subject areas

  • Economics and Econometrics
  • Finance

Cite this

Existence and uniqueness of equilibrium in nonoptimal unbounded infinite horizon economies. / Morand, Olivier F.; Reffett, Kevin.

In: Journal of Monetary Economics, Vol. 50, No. 6, 09.2003, p. 1351-1373.

Research output: Contribution to journalArticle

@article{86c42e18bada4cf99f226d7444d439f3,
title = "Existence and uniqueness of equilibrium in nonoptimal unbounded infinite horizon economies",
abstract = "In applied work in macroeconomics and finance, nonoptimal infinite horizon economies are often studied in which the state-space is unbounded. Important examples of such economies are single-sector growth models with production externalities, valued fiat money, monopolistic competition, and/or distortionary government taxation. Although sufficient conditions for existence and uniqueness of Markovian equilibrium are well known for the compact state space case, no similar sufficient conditions exist for unbounded growth. This paper provides such a set of sufficient conditions, and presents a computational algorithm that will prove asymptotically consistent when computing Markovian equilibrium.",
keywords = "Dynamic models, Equilibrium, Nonoptimal, Unbounded",
author = "Morand, {Olivier F.} and Kevin Reffett",
year = "2003",
month = "9",
doi = "10.1016/S0304-3932(03)00082-5",
language = "English (US)",
volume = "50",
pages = "1351--1373",
journal = "Journal of Monetary Economics",
issn = "0304-3932",
publisher = "Elsevier",
number = "6",

}

TY - JOUR

T1 - Existence and uniqueness of equilibrium in nonoptimal unbounded infinite horizon economies

AU - Morand, Olivier F.

AU - Reffett, Kevin

PY - 2003/9

Y1 - 2003/9

N2 - In applied work in macroeconomics and finance, nonoptimal infinite horizon economies are often studied in which the state-space is unbounded. Important examples of such economies are single-sector growth models with production externalities, valued fiat money, monopolistic competition, and/or distortionary government taxation. Although sufficient conditions for existence and uniqueness of Markovian equilibrium are well known for the compact state space case, no similar sufficient conditions exist for unbounded growth. This paper provides such a set of sufficient conditions, and presents a computational algorithm that will prove asymptotically consistent when computing Markovian equilibrium.

AB - In applied work in macroeconomics and finance, nonoptimal infinite horizon economies are often studied in which the state-space is unbounded. Important examples of such economies are single-sector growth models with production externalities, valued fiat money, monopolistic competition, and/or distortionary government taxation. Although sufficient conditions for existence and uniqueness of Markovian equilibrium are well known for the compact state space case, no similar sufficient conditions exist for unbounded growth. This paper provides such a set of sufficient conditions, and presents a computational algorithm that will prove asymptotically consistent when computing Markovian equilibrium.

KW - Dynamic models

KW - Equilibrium

KW - Nonoptimal

KW - Unbounded

UR - http://www.scopus.com/inward/record.url?scp=0141576721&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0141576721&partnerID=8YFLogxK

U2 - 10.1016/S0304-3932(03)00082-5

DO - 10.1016/S0304-3932(03)00082-5

M3 - Article

AN - SCOPUS:0141576721

VL - 50

SP - 1351

EP - 1373

JO - Journal of Monetary Economics

JF - Journal of Monetary Economics

SN - 0304-3932

IS - 6

ER -